Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 134, NWS St. Louis, MO

May 25, 2020Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at May 25, 2020, 10:53 PM CDT for Marion County, Missouri. It took effect at May 26, 2020, 7:00 AM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2020, 10:53 PM CDT (03:53 UTC)
In effect from
May 26, 2020, 7:00 AM CDT
Expired
May 26, 2020, 10:25 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fabius River near Taylor (TAYM7). The gauge peaked at 9.46 ft at May 26, 2020, 4:00 AM CDT.

actionminormoderate101505/2605/27
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

051 
WGUS43 KLSX 260353
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1053 PM CDT Mon May 25 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-270352-
/O.NEW.KLSX.FL.W.0134.200526T1200Z-200527T1948Z/
/TAYM7.1.ER.200526T1200Z.200526T1200Z.200526T1348Z.NO/
1053 PM CDT Mon May 25 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the South Fabius River near Taylor
* from Tuesday morning to Wednesday afternoon.
* At 10:30 PM Monday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/26  05/27  05/28  05/29  05/30

South Fabius River
  Taylor           9.5    9.29       9.4    7.8    5.5    3.8    2.9


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
1 follow-up statement
627 
WGUS83 KLSX 261525
FLSLSX

Flood Statement
National Weather Service St Louis MO
1025 AM CDT Tue May 26 2020

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-261555-
/O.CAN.KLSX.FL.W.0134.000000T0000Z-200527T1948Z/
/TAYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 AM CDT Tue May 26 2020

The Flood Warning is cancelled for
  the South Fabius River near Taylor.
* At  9:30 AM Tuesday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* The river crested below flood stage at 9.5 feet. The river will 
  fall to 7.7 feet by tomorrow morning.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/27  05/28  05/29  05/30  05/31

South Fabius River
  Taylor           9.5    9.34       7.7    5.0    3.5    2.6    2.3

&&

LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 9:25 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 25, 9:25 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
925 PM CDT Mon May 25 2020

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 920 PM CDT Mon May 25 2020

Showers and storms have weakened and largely dissipated over the
past couple of hours with loss of daytime instability. This trend
should continue over the next couple of hours. The one exception
could be far western sections of the forecast area including
portions of central Missouri which may get clipped by the far
eastern edge of the ongoing complex of storms entering southwest
Missouri. Otherwise, a dry night is favored across the bi-state
region along with mild temperatures beneath a partly to mostly
cloudy sky. Lows tonight should be similar to 24 hours prior,
generally in the mid to upper 60s or about 10 degrees above normal
for the date.

Gosselin

.LONG TERM...  (Wednesday through Next Monday)
Issued at 229 PM CDT Mon May 25 2020

The synoptic pattern at the start of the long term period will
feature a textbook Omega block across the CONUS, with the main
feature being a pesky upper-level low spinning across the ArkLaTex
region. This system will keep the pattern active through the end of
the week, before it finally kicks off to the east and a drier regime
settles in for this weekend.

Wednesday will be similar to the past couple of days across the
region. Weak shortwaves rounding the cutoff upper-level low will
provide enough large scale ascent to foster thunderstorm development
mainly in the afternoon and early evening hours.

The latest ensemble and deterministic model suite are in fairly good
agreement with a cold front pushing down from the northwest on
Thursday. This convergent boundary, coupled with the upper-level
support from the cutoff low will likely make Thursday the wettest
day of the period (the most widespread convection), which is shown
well in the probabilistic ensemble guidance from the National Blend
of Models (NBM).

The ensemble guidance is also in agreement that the surface front
will slowly sag southeast of the region by Friday afternoon, finally
allowing a much drier and cooler airmass to filter into the region
Saturday into Sunday. If trends hold, it will be a very pleasant
weekend with much lower humidity values and high temperatures in the
mid to upper 80s.

Deitsch

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 634 PM CDT Mon May 25 2020

Scattered storms this evening are largely expected to miss the
terminals before weakening and dissipating toward midnight. Dry
weather is favored overnight tonight into Tuesday morning, though
some activity may try to get near KCOU but likely stay to the
west. A similar day is expected on Tuesday as today so scattered
storms expected to develop toward midday, with the best chances
focused in the mid-late afternoon hours. Stronger storms may be
capable of producing brief heavy downpours, gusty winds, and small
hail. Outside of any thunderstorms, VFR conditions are expected
along with a southeast wind.

SPECIFICS FOR KSTL:

Few isolated to scattered showers and perhaps a rumble of thunder
is possible early this evening before activity weakens and
dissipates. Dry weather favored overnight tonight and Tuesday
morning before scattered storms redevelop just after midday. The
best chance of storms will be mid-late afternoon on Tuesday. Any
storm that does affect the terminal may be capable of brief heavy
downpours, gusty winds, and small hail. Outside of any
thunderstorms, VFR conditions are forecast. Winds this evening
will likely be variable behind the earlier storms, but resume a
southeasterly direction later on this evening. Some gusts to 20
knots are possible Tuesday afternoon.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 25, 8:59 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
859 PM CDT Mon May 25 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
859 PM CDT Mon May 25 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are possible across the area, mainly across
central and northeast Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional thunderstorms are expected Tuesday through Friday. Storms
will be capable of cloud to ground lightning and locally heavy
rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Gosselin

In the hours before

Local storm report, May 25, 7:48 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             3 SE COLUMBIA           38.92N 92.29W
05/25/2020  E0.25 INCH       BOONE              MO   PUBLIC

            TWITTER REPORT.

&&

JPG
Local storm report, May 25, 8:47 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON MAY 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     VIRDEN                  39.50N 89.77W
05/25/2020                   MACOUPIN           IL   BROADCAST MEDIA

            MEDIA PARTNER SHARED AN IMAGE FROM A SPOTTER
            OF A LARGE TREE DOWN. THE TREE WAS UPROOTED
            AND CLIPPED A HOUSE. TRUNK DIAMETER WAS
            AROUND 3 FEET.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:04 AM CDTRiver Flood WarningLSXCallaway, Osage21 days
May 26, 10:04 AM CDTRiver Flood WarningLSXGasconade, Montgomery18 days
May 26, 10:12 AM CDTRiver Flood WarningLSXJefferson, Saint Louis20 days
May 26, 10:36 AM CDTRiver Flood WarningLSXSaint Charles20 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.